MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. PRESTO INFLATION DEVICE

BARD PERIPHERAL VASCULAR, INC. PRESTO INFLATION DEVICE
Catalog Number ID4030
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an angioplasty procedure, when inflating the balloon, the presto inflator pointer allegedly vibrated at a rate of 1 to 2 atm.It was further reported that the surgeon thought the pressure had not been reached and continued to inflate, causing the balloon to rupture.Furthermore, the patient's blood vessels were also allegedly ruptured.Evidently, the surgeon used a new balloon to stop vessel bleeding.The patient is reported to be stable now.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 10/2026).The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.One photo was provided and reviewed.The photo shows two presto devices connected to a three-way stopcock.User confirmed the presto device seen on the left is for this record.The pressure gauge is pointing off of zero, but since the device is connected, it is not possible to confirm that this was not pressurized.No specific anomalies noted.Therefore, the investigation is inconclusive for the reported incorrect reading as no objective evidence is provided.A definitive root cause for the alleged incorrect reading could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure, when inflating the balloon, the inflator pointer allegedly vibrated at a rate of 1 to 2 atm.It was further reported that the surgeon thought the pressure had not been reached and continued to inflate, causing the balloon to rupture.Furthermore, the patient's blood vessels were also allegedly ruptured.Evidently, the surgeon used a new balloon to stop vessel bleeding.The patient is reported to be stable now.

Brand Name
PRESTO INFLATION DEVICE
Common Device Name
INFLATION DEVICE
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FOREFRONT MEDICAL TECHNOLOGY
changzhou
CH  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20044937
Report Number2020394-2024-01274
Device Sequence Number7998401
Product Code MAV
UDI-Device Identifier00801741095009
UDI-Public(01)00801741095009(17)261022(10)ID2310123X
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K143522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberID4030
Device Lot NumberID2310123X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer11/26/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown